Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 80, NWS Norman, OK

June 5, 1995Garfield County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 5, 1995, 7:32 PM CDT for Garfield County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 5, 1995, 7:32 PM CDT (00:32 UTC)
Expired
Jun 5, 1995, 8:30 PM CDT
In force
58 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garfield County, OK

The radar

The Vance AFB radar (KVNX), 60 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:12 PM CDTTornado F0Near Waukomis, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 060033
TOROKC
OKC047-060130-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
732 PM CDT MON JUN 05 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     GARFIELD

INCLUDING THE FOLLOWING LOCATIONS
     BISON...BRECKINRIDGE...COVINGTON...DOUGLAS...DRUMMOND...
     ENID...FAIRMONT...GARBER AND WAUKOMIS

AT 732 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO JUST
SOUTHWEST OF ENID. BRIEF TORNADO TOUCHDOWNS HAVE BEEN REPORTED WITH THIS
STORM.

THE TORNADO WAS MOVING EAST AT 20 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 1000PM CDT.


LAT...LON 3619  9751 3620  9806 3642  9807 3645  9760
CS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:40 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 5, 3:40 PM CDT, 3 hours 52 minutes before
FPUS3 KOKC 052039
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
340 PM CDT MON JUN 5 1995

NOT MUCH TIME TO GET FANCY WITH FCST DISC.  MOST OF THE STMS IN SERN OK
SHOULD BE OUT OF THAT AREA BY THE TIME THE ZFP TAKES EFFECT...SO WL NOT
MAKE A BIG DEAL OUT OF THEM IN THE FCST.  BLV MOST LKLY AREA OF BOTH
PCPN AND SVR WX WL ONCE AGAIN BE NR THE RED RVR TNGT.  ON TUE...S/W RDG
MOVS OVR THE AREA AND LOW/MID LVLS WRM SIGNIFICANTLY.  NGM GOES SO FAR
AS TO PUT A 27 DEG H8 ISOTHERM ACRS WRN OK TMRW AFTN.  ETA A BIT COOLER
AND PROB MORE CORRECT.  GIVEN THAT...AND STG CAP...WOULD XPCT TO TRADE
SVR WX FOR HOT TEMPS TMRW.  DWNSLOPE WNDS XPCTD IN WRN ZNS...SO MID 90S
A GOOD PSBLTY THERE.  HAVE GONE ABV GDNC AS A RSLT ACRS MUCH OF THE FA.

WL PUT POPS BACK IN ON WED AS UPR FLOW RTNS TO SWLY AND LOW LVL MSTR
NEVER REALLY GOES AWAY.  EXTDD FCST IS SIMPLY A COPY OF NATL GDNC SINCE
THERE HAS BEEN NO TIME TO LOOK AT ANY MED RANGE MODEL DATA.

CONSIDERED FF WATCH FOR ALL BUT NRN 2 TIERS OF ZNS...BUT HAVE HELD OFF
SINCE IT APPEARS THAT STMS WL PRBLY MOVE FAST ENUF TO PREVENT WDSPD HVY
PCPN.  ONE PRBLM THO IS THAT FF GDNC IN PTS OF CNTRL AND W CNTRL OK IS
SO LOW THAT MODT SHWRS COULD ALMOST CAUSE FLASH FLOODING.  WL UPDATE
FCST AND ADD FF WATCH THIS EVE IF ORGANIZED PCPN THREATENS THOSE AREAS
WITH LOW TOLERANCE TO RNFL.

1ST PD POPS WL BE ADJUSTED JUST BFR ZFP ISSUANCE TIME.  THE FOLLOWING
NUMBERS ARE CRNT RUFF ESTIMATE ONLY.

ZFP AND OTHER FCSTS MAY BE A FEW MINS LATE.

FCSTID=23=RS
HBR   63  96  67  90 / 60  10  10  20
OKC   64  92  68  90 / 50  10  10  20
SPS   67  96  70  92 / 70  10  0   20
GAG   60  95  64  84 / 40  10  10  20
PNC   65  90  69  90 / 40  10  10  20
DUA   68  89  72  93 / 70  30  0   20

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 5, 2:50 PM CDT, 4 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
250 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

145 PM       MADILL                  OK     NICKEL SIZE HAIL IN MADILL.
6/5/95       MARSHALL

200 PM       LITTLE CITY             OK     NICKEL SIZE HAIL IN LITTLE
6/5/95       MARSHALL                       CITY.

200 PM       NIDA                    OK     60 MPH WIND 4 MILES WEST
6/5/95       JOHNSTON                       NIDA.

J
Local storm report, Jun 5, 2:52 PM CDT, 4 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
250 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

145 PM       MADILL                  OK     NICKEL SIZE HAIL IN MADILL.
6/5/95       MARSHALL

200 PM       LITTLE CITY             OK     NICKEL SIZE HAIL IN LITTLE
6/5/95       MARSHALL                       CITY.

200 PM       NIDA                    OK     60 MPH WIND 4 MILES WEST
6/5/95       JOHNSTON                       NIDA.

J
Local storm report, Jun 5, 6:55 PM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
655 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

642 PM       RINGWOOD                OK     1.25 INCH HAIL 4S AND 3E OF
6/5/95       MAJOR                          RINGWOOD

SN
Local storm report, Jun 5, 6:57 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
655 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

642 PM       RINGWOOD                OK     1.25 INCH HAIL 4S AND 3E OF
6/5/95       MAJOR                          RINGWOOD

SN
Local storm report, Jun 5, 7:05 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
705 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

705 PM          HOLLIDAY             TX     0.75 INCH HAIL IN HOLLIDAY
6/5/95          ARCHER

705 PM          HOLLIDAY             TX     0.88 INCH HAIL 3N OF
6/5/95          WICHITA                     HOLLIDAY

SN
Local storm report, Jun 5, 7:09 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
705 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

705 PM@          HOLLIDAY             TX     0.75 INCH HAIL IN HOLLIDAY
6/5/95          ARCHER

705 PM          HOLLIDAY             TX     0.88 INCH HAIL 3N OF
6/5/95          WICHITA                     HOLLIDAY

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:18 PM CDTSevere Thunderstorm WarningOUNGarfield, Major57 min
Jun 5, 7:57 PM CDTSevere Thunderstorm WarningOUNKay63 min
Jun 5, 8:08 PM CDTSevere Thunderstorm WarningOUNCotton67 min
Jun 5, 8:26 PM CDTTornado WarningOUNGarfield49 min
Jun 5, 8:31 PM CDTSevere Thunderstorm WarningOUNJefferson59 min
Jun 5, 8:58 PM CDTSevere Thunderstorm WarningOUNNoble62 min
Jun 5, 9:09 PM CDTSevere Thunderstorm WarningOUNLogan, Payne66 min
Jun 5, 9:22 PM CDTSevere Thunderstorm WarningOUNGarfield38 min
Jun 5, 9:29 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson61 min
Jun 5, 9:57 PM CDTSevere Thunderstorm WarningOUNNoble63 min
Jun 5, 10:11 PM CDTSevere Thunderstorm WarningOUNPayne64 min
Jun 6, 12:37 AM CDTSevere Thunderstorm WarningOUNKingfisher53 min
Jun 6, 4:19 AM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain41 min
Jun 6, 4:56 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain49 min
Jun 6, 5:25 AM CDTSevere Thunderstorm WarningOUNOklahoma50 min
Jun 6, 5:48 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie42 min
Jun 6, 6:23 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie67 min
Jun 6, 6:27 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma63 min
Jun 6, 7:25 AM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole65 min
Jun 6, 8:27 AM CDTSevere Thunderstorm WarningOUNHughes, Seminole48 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.